MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the reported event of blue outer sheath broken from the guidewire access port.The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was to be used to treat malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not too tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the blue outer sheath was separated from the guidewire access port and the stent would not deploy.The procedure was completed with another wallflex biliary rx covered stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A fully constrained wallflex biliary rx covered stent and delivery system were received for analysis.Visual examination of the returned device found the stainless steel tube was not actuated beyond its reconstrainment limit.The inner shaft was kinked and the outer sheath was detached/broken at the outer diameter: proximal exterior tube ¿ endoscope interface (near the guidewire access sheath).Functional evaluation found it was not possible to deploy the stent using the delivery system, however, it was possible to manually deploy the stent.The stent was measured and was found to be within specifications.No issues noted with the stent and no other issues were noted with the device.The damages noted with the device were consistent with the application of excessive force during usage.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause of this complaint is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on january 29, 2018 that a wallflex biliary rx covered stent was to be used to treat malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not too tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the blue outer sheath was separated from the guidewire access port and the stent would not deploy.The procedure was completed with another wallflex biliary rx covered stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7286384
Report Number3005099803-2018-00390
Device Sequence Number19127035
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2019
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number20527151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1